MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS BHR ACETABULAR CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS BHR ACETABULAR CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120158
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from septicemia and the prosthesis had to be removed as first stage revision.
 
Additional Manufacturer Narrative
Initial report was submitted using incorrect manufacturing registered site code.This incident should be considered under 3005975929.As this complaint is also being handled through smith & nephew's legal teams, any responses to these queries are not immediately available to the members of smith & nephew's regulatory team and are not expected to be available for several months, if ever.This is because the timing of device return / the delivery of the information is in the control of the patient's solicitors, not smith & nephew.Smith & nephew's legal teams have confirmed that if they receive additional relevant information on this complaint (reason for complaint, including part/lot, patient, surgeon, device availability, dates of implantation or revision) they will inform us, at which point the complaint will be reopened for investigation.[(b)(4)].

Brand Name
BHR ACETABULAR CUP 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS
aurora house
spa park
leamington spa TN CV31 3HL
UK  CV31 3HL
MDR Report Key7202415
Report Number1020279-2018-00057
Device Sequence Number16574535
Product Code NXT
UDI-Device Identifier03596010195586
UDI-Public03596010195586
Combination Product (Y/N)N
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Catalogue Number74120158
Device Lot Number50711 049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 12/24/2017
Supplement Date Received by Manufacturer12/24/2017
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;